Alert archive / Illinois / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 223, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Sep 10, 2014, 7:23 PM CDT for 5 counties in Illinois. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 10, 2014, 7:23 PM CDT (00:23 UTC)
- Expired
- Sep 10, 2014, 8:15 PM CDT
- In force
- 52 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clinton County, IL, Fayette County, IL, Marion County, IL, Saint Clair County, IL, Washington County, IL
The radar
The St Louis radar (KLSX), 117 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 10, 3:24 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.4 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 952 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -143 m²/s²
- 0-3 km storm-relative helicity
- -46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 6:35 PM CDT, 48 minutes earlier.
Area forecast discussion, Sep 10, 6:35 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 635 PM CDT Wed Sep 10 2014 .SHORT TERM: (Through Tonight) Issued at 127 PM CDT Wed Sep 10 2014 Focus thru tonight will be precip chances. Mdls remain in good agreement regarding timing of the cdfnt as well as precip thru tonight. The cdfnt is currently just SE of KUIN/KHAE swwd just NW of KMYJ/KVER area. This fnt shud be along a K3LF to KFAM line at 6 pm this evening. Believe precip will remain closely confined to the fnt thru much of the evening. Can not rule out some light SHRA just behind the fnt, but may be more DZ than actual RA. Precip may linger after Midnight across far srn portions of the CWA, but much of the remainder of the CWA shud be dry. Even with the extensive cloud cover expected tonight, have trended twd the cooler guidance as CAA shud rule across the region. Trended temps tonight twd upstream obs earlier today. .LONG TERM: (Thursday through Next Wednesday) Issued at 231 PM CDT Wed Sep 10 2014 Mdls remain in good agreement thru Thurs. By Thurs night, the GFS/NAM/Local WRF begin to become fast outliers compared to the ECMWF/GEM with the trof currently over far nwrn U.S. and swrn Canada ejecting into the nrn Plains. The phasing of this trof will determine precip chances as a weak fnt pushes thru the region. With the uncertainty regarding this trof, will keep PoPs low for now. The GFS is also faster compared to the ECMWF/GEM with the next trof impacting the region on Mon into Tues. Have maintained PoPs for this trof as well, but once again, kept them on the low side. Trended twd cooler guidance thru Fri with ample cloud cover expected. Trended the weekend a little warmer as ample insolation shud allow for max heating. Weak nly flow near the sfc may help offset heating, but given it is still early Sept, do not believe it will contribute too much. Warming trend shud continue until the trof passes mid-week. && .AVIATION: (For the 00z TAFs through 00z Thursday Evening) Issued at 628 PM CDT Wed Sep 10 2014 The cold front was moving through the St. Louis area accompanied by a band of showers and thunderstorms, and should be either on top of or just past KCPS at 00z. In the wake of the front scattered showers are possible through the evening with cigs gradually lowering to MVFR. Cigs should fall into the lower MVFR range overnight and persist through Thursday morning with some height improvement on Thursday afternoon. Specifics for KSTL: The cold front and thunderstorms have moved through the terminal. Light showers will remain possible through 03z or so with cigs lowering after that into the MVFR flight category. MVFR cigs should persist through the day on Thursday. Glass && .PRELIMINARY POINT TEMPS/POPS: Saint Louis 57 69 54 67 / 70 10 5 10 Quincy 49 65 50 62 / 20 10 10 30 Columbia 54 69 52 65 / 30 10 5 20 Jefferson City 55 69 53 65 / 30 10 5 20 Salem 58 69 54 68 / 80 10 5 10 Farmington 60 70 53 67 / 80 10 10 10 && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Sep 10, 3:25 PM CDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 325 PM CDT WED SEP 10 2014 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-111145- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 325 PM CDT WED SEP 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY ACROSS THE SOUTHERN HALF OF MISSOURI AND ILLINOIS. SOME OF THESE STORMS MAY BE SEVERE THIS EVENING WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY ANY REPORTS OF SEVERE WEATHER AS WELL AS RAINFALL AMOUNTS OF GREATER THAN 2 INCHES. GLASS
In the hours before
Special weather statement, Sep 10, 5:04 PM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 504 PM CDT WED SEP 10 2014 MOZ084-085-102245- IRON MO-MADISON MO- 504 PM CDT WED SEP 10 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MADISON AND IRON COUNTIES UNTIL 545 PM CDT... AT 501 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SACO...OR 16 MILES SOUTHEAST OF IRONTON... MOVING EAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... SACO AROUND 510 PM CDT. BUCKHORN AROUND 535 PM CDT. MARQUAND AROUND 545 PM CDT. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND LOW WATER CROSSINGS...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. CVKING
Local storm report, Sep 10, 5:45 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
545 PM CDT WED SEP 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM FLOOD 2 SW HANNIBAL 39.69N 91.41W
09/10/2014 RALLS MO LAW ENFORCEMENT
HYDESBURG ROAD REPORTED CLOSED DUE TO FLOODING
&&
JPSpecial weather statement, Sep 10, 6:07 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 607 PM CDT WED SEP 10 2014 ILZ100-101-MOZ063-064-102345- MADISON IL-ST. CLAIR IL-ST. LOUIS MO-ST. LOUIS CITY MO- 607 PM CDT WED SEP 10 2014 ...SIGNIFICANT WEATHER ADVISORY FOR ST. LOUIS CITY...ST. LOUIS... NORTHWESTERN ST. CLAIR AND MADISON COUNTIES UNTIL 645 PM CDT... AT 605 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CARPENTER TO MANCHESTER...AND MOVING EAST AT 35 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... NORMANDY... JENNINGS... RIVERVIEW... VALLEY PARK... NORTHWOODS... FRONTENAC... DES PERES... UNIVERSITY CITY... LADUE... HILLSDALE... THIS STORM WILL AFFECT HORSESHOE LAKE STATE PARK AND SCOTT JOPLIN HISTORIC SITE. THIS STORM WILL ALSO IMPACT... INTERSTATE 70 IN ILLINOIS FROM EXIT 21 TO EXIT 24. INTERSTATE 44 FROM EXIT 276 TO EXIT 277. INTERSTATE 55 IN ILLINOIS FROM EXIT 23 TO EXIT 37. INTERSTATE 64 IN ILLINOIS FROM EXIT 9 TO EXIT 14. THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. KANOFSKY
Local storm report, Sep 10, 6:42 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
642 PM CDT WED SEP 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM TSTM WND GST CAHOKIA 38.56N 90.18W
09/10/2014 E40 MPH ST. CLAIR IL TRAINED SPOTTER
&&
GOSSELINSpecial weather statement, Sep 10, 6:45 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 645 PM CDT WED SEP 10 2014 ILZ064-069-070-074-079-100>102-MOZ065-075-110030- BOND IL-CLINTON IL-JEFFERSON MO-MADISON IL-MARION IL-MONROE IL-RANDOLPH IL-ST. CLAIR IL-STE. GENEVIEVE MO-WASHINGTON IL- 645 PM CDT WED SEP 10 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN STE. GENEVIEVE... JEFFERSON...CLINTON...SOUTHERN BOND...NORTHWESTERN WASHINGTON...ST. CLAIR...NORTHWESTERN RANDOLPH...MONROE...WESTERN MARION AND SOUTHEASTERN MADISON COUNTIES UNTIL 730 PM CDT... AT 643 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM POCAHONTAS TO 5 MILES WEST OF HILLSBORO...AND MOVING EAST AT 35 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... HIGHLAND... O'FALLON... SWANSEA... BELLEVILLE... PEVELY... MILLSTADT... DE SOTO... SHILOH... LEBANON... HERCULANEUM... THIS STORM WILL AFFECT CARLYLE LAKE RECREATIONAL AREA...GOV. DUNKLIN'S GRAVE HISTORIC SITE...MASTODON HISTORIC SITE AND SANDY CREEK COVERED BRIDGE HISTORIC SITE. THIS STORM WILL ALSO IMPACT... INTERSTATE 70 IN ILLINOIS FROM EXIT 21 TO EXIT 41. INTERSTATE 55 IN MISSOURI FROM EXIT 154 TO EXIT 191. INTERSTATE 64 IN ILLINOIS FROM EXIT 9 TO EXIT 61. THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. KANOFSKY
Local storm report, Sep 10, 7:19 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
719 PM CDT WED SEP 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG BREESE 38.61N 89.52W
09/10/2014 CLINTON IL TRAINED SPOTTER
TELEPHONE POLE DOWN IN BREESE.
&&
GOSSELINThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 10:38 PM CDT | River Flood Warning | LSX | Lewis | 68 hr |
| Sep 10, 10:38 PM CDT | River Flood Warning | LSX | Marion | 60 hr |
| Sep 10, 10:38 PM CDT | River Flood Warning | LSX | Marion | 62 hr |
| Sep 11, 6:00 PM CDT | Areal Flood Warning | LSX | Knox, Lewis, Shelby | 24 hr |
| Sep 10, 10:18 PM CDT | River Flood Warning | LSX | Pike, Scott | 9 days |
| Sep 10, 10:18 PM CDT | River Flood Warning | LSX | Calhoun, Greene, Jersey | 8 days |
Nearby
Severe Thunderstorm Warnings in Illinois, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.